MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PATELLAR REAMER SHAFT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,

SMITH & NEPHEW, INC. GII PATELLAR REAMER SHAFT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Model Number 71440324
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/22/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was wear and tear.There is not a patient involved in the case.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Initial reporter name and address: information was corrected.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.A visual inspection confirms the drill is rounded off at both ends of the device.The device also has multiple burrs and gouges in the metal.The instrument was manufactured in 2007, and exhibits significant signs of wear/usage.A clinical evaluation and confirmed per complaint details, there was no patient involvement and devices need replacement due to "wear and tear".Per the product evaluation, the devices were manufactured in 2007 and visualization supports the complaint.Since there was reportedly no patient involvement, no further medical assessment is warranted.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal any manufacturing abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.

Brand Name
GII PATELLAR REAMER SHAFT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10171436
Report Number1020279-2020-02548
Device Sequence Number2102092
Product Code HRY
UDI-Device Identifier03596010214997
UDI-Public03596010214997
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71440324
Device Catalogue Number71440324
Device Lot Number07KM22622
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer06/18/2020
09/14/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date06/18/2020
09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1